Alert archive / Montana / High Wind Warnings in 2023

High Wind Warning 15, NWS Great Falls, MT

April 1, 202315 counties in Montana

NWS Great Falls, MT issued this high wind warning at Apr 1, 2023, 3:20 AM MDT for 15 counties in Montana. It took effect at Apr 1, 2023, 9:00 AM MDT. It was in force for 29 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 1, 2023, 3:20 AM MDT (09:20 UTC)
In effect from
Apr 1, 2023, 9:00 AM MDT
Expired
Apr 2, 2023, 2:20 PM MDT
In force
29 hr
Issued by
NWS Great Falls, MT

Counties Beaverhead County, MT, Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Madison County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 20 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 10:21 AM MDTNON-TSTM WND GST 518 Se East Glacier Park, MTMESONET STATION DCRM8 DEEP CREEK RAWS.
Apr 1, 10:29 AM MDTNON-TSTM WND GST 4611 Wnw Augusta, MTMESONET STATION TR276 L-C PORTABLE NO. 1.
Apr 1, 11:08 AM MDTNON-TSTM WND GST 59Sunny Slope Ranch, MTVIA AMBIENT WEATHER.
Apr 1, 1:02 PM MDTNON-TSTM WND GST 656 Nnw Lakeview, MTMESONET STATION RRDM8 RED ROCK RAWS.
Apr 1, 1:13 PM MDTNON-TSTM WND GST 514 Nne Mcallister, MTMESONET STATION MTNOR NORRIS HILL (MT DOT).
Apr 1, 1:15 PM MDTNON-TSTM WND GST 551 N Raynolds Pass, MTMESONET STATION MTRAY RAYNOLDS PASS (MT DOT).
Apr 1, 2:00 PM MDTNON-TSTM WND GST 4710 Wsw Stockett, MTMESONET STATION FW1843 GREAT FALLS.
Apr 1, 2:30 PM MDTNON-TSTM WND GST 495 Nne Cameron, MTAWOS STATION KEKS ENNIS BIG SKY AWOS.
Apr 1, 2:45 PM MDTNON-TSTM WND GST 507 Ne Glen, MTMESONET STATION MTM18 6.8 SE MELROSE (MT-MESO).
Apr 1, 2:54 PM MDTNON-TSTM WND GST 522 Nw Pendroy, MTMESONET STATION MTPND PENDROY (MT DOT).
Apr 1, 3:00 PM MDTNON-TSTM WND GST 595 Ese Pendroy, MTMESONET STATION RICMT RICE RIDGE.
Apr 1, 3:14 PM MDTNON-TSTM WND GST 5313 S Marysville, MTMESONET STATION MTMDP MACDONALD PASS (MT DOT).
Apr 1, 3:16 PM MDTNON-TSTM WND GST 508 Ssw Wolf Creek, MTMESONET STATION MTSBN SIEBEN FLATS - MDT.
Apr 1, 3:28 PM MDTNON-TSTM WND GST 477 Ne Craig, MTMESONET STATION MTYEP MDT - GARY COOPER BRIDGE - DEARBORN.
Apr 1, 3:30 PM MDTNON-TSTM WND GST 465 Ne Craig, MTMESONET STATION DBOM8 DEARBORN RAWS.
Apr 1, 3:31 PM MDTNON-TSTM WND GST 48Monida, MTMESONET STATION MTMQM MONIDA PASS (MT DOT).
Apr 1, 3:36 PM MDTNON-TSTM WND GST 532 E Helena, MTASOS STATION KHLN HELENA AIRPORT.
Apr 1, 3:45 PM MDTNON-TSTM WND GST 554 E Cascade, MTMESONET STATION MTM76 CASCADE E MDA.
Apr 1, 3:55 PM MDTHIGH SUST WINDS 395 Nne Cameron, MTAWOS STATION KEKS ENNIS BIG SKY AWOS.
Apr 1, 3:59 PM MDTNON-TSTM WND GST 639 Wnw The Knees, MTVIA AMBIENT WEATHER.
Apr 1, 4:00 PM MDTNON-TSTM WND GST 5010 Nne Vaughn, MTMESONET STATION MTM21 9.6 NE VAUGHN (MT-MESO).
Apr 1, 4:02 PM MDTNON-TSTM WND GST 546 Se Jackson, MTMESONET STATION MTBHP BIG HOLE PASS (MT DOT).
Apr 1, 4:10 PM MDTNON-TSTM WND GST 495 Wsw Great Falls, MTASOS STATION KGTF GREAT FALLS AIRPORT.
Apr 1, 4:16 PM MDTNON-TSTM WND GST 482 Se Browning, MTMESONET STATION MTBWG BROWNING (MT DOT).
Apr 1, 4:30 PM MDTNON-TSTM WND GST 5414 W Bynum, MTMESONET STATION DELMT DELLWO (MCSCN).
Apr 1, 4:41 PM MDTNON-TSTM WND GST 513 Wnw Raynesford, MTAWOS STATION K1AM ALPHA.
Apr 1, 4:58 PM MDTNON-TSTM WND GST 501 N Loma, MTMESONET STATION MTLOM LOMA (MT DOT).
Apr 1, 5:07 PM MDTNON-TSTM WND GST 502 Sse Geyser, MTMESONET STATION MTGYS GEYSER (MT DOT).
Apr 1, 5:30 PM MDTNON-TSTM WND GST 4520 N Rudyard, MTMESONET STATION EW1937 GOLDSTONE.
Apr 1, 5:30 PM MDTNON-TSTM WND GST 46Church Hill, MTMESONET STATION AV387 MANHATTAN.
Apr 1, 5:30 PM MDTNON-TSTM WND GST 494 Nw Coffee Creek, MTMESONET STATION MTM15 3.6 NW COFFEE CREEK (MT-MESO).
Apr 1, 5:30 PM MDTNON-TSTM WND GST 574 Se Virginia City, MTMESONET STATION MTM17 BLM - VIRGINIA CITY.
Apr 1, 5:30 PM MDTNON-TSTM WND GST 592 N Amsterdam, MTMESONET STATION MTM71 MANHATTAN S - MDA.
Apr 1, 5:40 PM MDTNON-TSTM WND GST 512 Nw Windham, MTAWOS STATION K1CM CHARLIE.
Apr 1, 5:45 PM MDTNON-TSTM WND GST 567 N Dell, MTMESONET STATION MTM16 6.6 N DELL (MT-MESO).
Apr 1, 5:46 PM MDTNON-TSTM WND GST 73Lj Johnson Farms, MTVIA AMBIENT WEATHER.
Apr 1, 5:47 PM MDTNON-TSTM WND GST 4810 Wsw Grant, MTMESONET STATION BRRM8 BRENNER RAWS.
Apr 1, 5:56 PM MDTNON-TSTM WND GST 525 Ese Denton, MTMESONET STATION MTDEN DENTON (MT DOT).
Apr 1, 5:56 PM MDTNON-TSTM WND GST 56Belgrade, MTASOS STATION KBZN BOZEMAN YELLOWSTONE AIRPORT.
Apr 1, 6:00 PM MDTNON-TSTM WND GST 482 W Moccasin, MTMESONET STATION MTM09 2.1 W MOCCASIN (MT-MESO).
Apr 1, 6:00 PM MDTNON-TSTM WND GST 516 Wsw Big Sky, MTMESONET STATION YCTIM YELLOWSTONE CLUB - AVALANCHE.
Apr 1, 6:00 PM MDTNON-TSTM WND GST 563 Ene Benchland, MTMESONET STATION MTM47 MDA - BENCHLAND.
Apr 1, 6:00 PM MDTSNOW 3Divide, MTSNOTEL AUTOMATED EQUIPMENT AT DIVIDE ESTIMATED 6 INCHES OF NEW SNOW. STATION ELEVATION: 7810 FT.
Apr 1, 6:05 PM MDTNON-TSTM WND GST 4921 Sw Lima, MTMESONET STATION HRKM8 HARKNESS RAWS.
Apr 1, 6:16 PM MDTNON-TSTM WND GST 463 Sw Lewistown, MTASOS STATION KLWT LEWISTOWN AIRPORT.
Apr 1, 6:23 PM MDTNON-TSTM WND GST 543 Sw Cut Bank, MTASOS STATION KCTB CUT BANK AIRPORT.
Apr 1, 6:26 PM MDTNON-TSTM WND GST 5012 E Bozeman, MTMESONET STATION MTBZH BOZEMAN PASS (MT DOT).
Apr 1, 6:30 PM MDTNON-TSTM WND GST 5711 N Roy, MTMESONET STATION MTM42 BLM ROY.
Apr 1, 6:43 PM MDTNON-TSTM WND GST 521 E Roy, MTAWOS STATION K1OM OSCAR.
Apr 1, 6:52 PM MDTNON-TSTM WND GST 617 Ese Hilger, MTMESONET STATION JPKM8 JUDITH PEAK RAWS.
Apr 1, 7:00 PM MDTNON-TSTM WND GST 4816 Se Gallatin Gateway, MTMESONET STATION GNFHY 10.7 W EMIGRANT (AVALANCHE).
Apr 1, 7:00 PM MDTSNOW 6Many Glacier, MTSNOTEL AUTOMATED EQUIPMENT AT MANY GLACIER ESTIMATED 6 INCHES OF NEW SNOW OVER 24 HOURS. STATION ELEVATION: 5063 FT.
Apr 1, 7:00 PM MDTSNOW 7Beaver Creek, MTSNOTEL AUTOMATED EQUIPMENT AT BEAVER CREEK ESTIMATED 7 INCHES OF NEW SNOW OVER 16 HOURS. STATION ELEVATION: 7839 FT.
Apr 1, 7:00 PM MDTHEAVY SNOW 9Whiskey Creek, MTSNOTEL AUTOMATED EQUIPMENT AT WHISKEY CREEK ESTIMATED 9 INCHES OF NEW SNOW OVER 24 HOURS. STATION ELEVATION: 6791 FT.
Apr 1, 7:00 PM MDTHEAVY SNOW 10Black Bear, MTSNOTEL AUTOMATED EQUIPMENT AT BLACK BEAR ESTIMATED 10 INCHES OF NEW SNOW OVER 18 HOURS. STATION ELEVATION: 8144 FT.
Apr 1, 7:20 PM MDTNON-TSTM WND GST 4613 Sse Forestgrove, MTAWOS STATION KMVH N BAR RANCH AWOS.
Apr 1, 8:00 PM MDTHEAVY SNOW 11Madison Plateau, MTSNOTEL AUTOMATED EQUIPMENT AT MADISON PLATEAU ESTIMATED 11 INCHES OF NEW SNOW OVER 20 HOURS. STATION ELEVATION: 7686 FT.
Apr 1, 8:04 PM MDTNON-TSTM WND GST 587 Ssw Big Sky, MTMESONET STATION YLWM8 YELLOW MULE RAWS.
Apr 1, 8:16 PM MDTNON-TSTM WND GST 451 Ese Wise River, MTMESONET STATION WRSM8 WISE RIVER.
Apr 1, 10:00 PM MDTSNOW 7Carrot Basin, MTSNOTEL AUTOMATED EQUIPMENT AT CARROT BASIN ESTIMATED 7 INCHES OF NEW SNOW OVER 24 HOURS. STATION ELEVATION: 9039 FT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2083 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

029 
WWUS75 KTFX 010920
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
320 AM MDT Sat Apr 1 2023

MTZ304-305-309-011030-
/O.CAN.KTFX.HW.A.0011.230402T0600Z-230403T0000Z/
Eastern Toole and Liberty-Hill County-Eastern Pondera and Eastern
Teton-
Including the following locations: Devon, Whitlash, Brady,
Joplin, Lothair, Havre, Galata, Ledger, Conrad, Chester, and
Shelby
320 AM MDT Sat Apr 1 2023

...HIGH WIND WATCH IS CANCELLED...

While gusty winds are still expected on Sunday, we are no longer 
anticipating damaging wind gusts at this time.

$$

MTZ324-325-329-020030-
/O.UPG.KTFX.HW.A.0011.230401T1500Z-230402T0600Z/
/O.NEW.KTFX.HW.W.0015.230401T1500Z-230402T0600Z/
Missouri Headwaters-Madison River Valley-Ruby Mountains and
Southern Beaverhead Mountains-
Including the following locations: Cameron, Whitehall, Ennis,
Norris, Harrison, Jeffers, Three Forks, McAllister, Pony, Monida
Pass, and Willow Creek
320 AM MDT Sat Apr 1 2023

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT 
MDT TONIGHT...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Madison River Valley, Missouri Headwaters and Ruby 
  Mountains and Southern Beaverhead Mountains.

* WHEN...From 9 AM this morning to Midnight MDT tonight.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ301>303-307-308-020030-
/O.UPG.KTFX.HW.A.0011.230402T0000Z-230402T1800Z/
/O.NEW.KTFX.HW.W.0015.230402T0000Z-230402T1800Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Saint Mary, East Glacier Park,
Heart Butte, Santa Rita, Kiowa, Bynum, Choteau, Logan Pass,
Rogers Pass, Babb, Pendroy, Dupuyer, Ethridge, Cut Bank,
Browning, and Marias Pass
320 AM MDT Sat Apr 1 2023

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT 
SUNDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...From 6 PM this evening to Noon MDT Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ306-310>314-318-020030-
/O.UPG.KTFX.HW.A.0011.230402T0600Z-230403T0000Z/
/O.NEW.KTFX.HW.W.0015.230402T0600Z-230403T0000Z/
Northern Blaine County-Western and Central Chouteau County-Bears
Paw Mountains and Southern Blaine-Cascade County below 5000ft-
Judith Basin County and Judith Gap-Fergus County below 4500ft-
Snowy and Judith Mountains-
Including the following locations: Fort Benton, Benchland,
Harlem, Hogeland, Geyser, Windham, Great Falls, Chinook, Fort
Belknap, Stanford, Hobson, Floweree, Moccasin, Hilger, Carter,
Raynesford, Lewistown, Rocky Boy, and Zurich
320 AM MDT Sat Apr 1 2023

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT 
SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Snowy and Judith Mountains, Bears Paw Mountains and 
  Southern Blaine, Cascade County below 5000ft, Fergus County below 
  4500ft, Judith Basin County and Judith Gap, Northern Blaine County 
  and Western and Central Chouteau County.

* WHEN...From Midnight tonight to 6 PM MDT Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Ludwig
5 follow-up statements
610 
WWUS75 KTFX 012027
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
227 PM MDT Sat Apr 1 2023

MTZ324-325-329-020600-
/O.CON.KTFX.HW.W.0015.000000T0000Z-230402T0600Z/
Missouri Headwaters-Madison River Valley-Ruby Mountains and
Southern Beaverhead Mountains-
Including the following locations: Pony, Harrison, Jeffers,
McAllister, Ennis, Three Forks, Norris, Cameron, Monida Pass,
Willow Creek, and Whitehall
227 PM MDT Sat Apr 1 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Madison River Valley, Missouri Headwaters and Ruby 
  Mountains and Southern Beaverhead Mountains.

* WHEN...Until Midnight MDT tonight.

* IMPACTS...High winds may move loose debris and snow in some areas. 
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ301>303-307-308-021200-
/O.CON.KTFX.HW.W.0015.230402T0000Z-230402T1800Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Rogers Pass, Saint Mary,
Kiowa, Cut Bank, Marias Pass, Pendroy, Choteau, Bynum, Browning,
Santa Rita, Babb, Heart Butte, Ethridge, East Glacier Park,
Dupuyer, and Logan Pass
227 PM MDT Sat Apr 1 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 
NOON MDT SUNDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...From 6 PM this evening to Noon MDT Sunday.

* IMPACTS...High winds may move loose debris or snow in some areas. 
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ306-310>314-318-021200-
/O.CON.KTFX.HW.W.0015.230402T0600Z-230403T0000Z/
Northern Blaine County-Western and Central Chouteau County-Bears
Paw Mountains and Southern Blaine-Cascade County below 5000ft-
Judith Basin County and Judith Gap-Fergus County below 4500ft-
Snowy and Judith Mountains-
Including the following locations: Carter, Rocky Boy, Harlem,
Hobson, Stanford, Great Falls, Windham, Raynesford, Chinook,
Zurich, Moccasin, Hilger, Geyser, Lewistown, Floweree, Hogeland,
Fort Benton, Fort Belknap, and Benchland
227 PM MDT Sat Apr 1 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM 
MDT SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Snowy and Judith Mountains, Bears Paw Mountains and 
  Southern Blaine, Cascade County below 5000ft, Fergus County below 
  4500ft, Judith Basin County and Judith Gap, Northern Blaine County 
  and Western and Central Chouteau County.

* WHEN...From Midnight tonight to 6 PM MDT Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Hoenisch
458 
WWUS75 KTFX 020232
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
832 PM MDT Sat Apr 1 2023

MTZ324-325-329-020345-
/O.CAN.KTFX.HW.W.0015.000000T0000Z-230402T0600Z/
Missouri Headwaters-Madison River Valley-Ruby Mountains and
Southern Beaverhead Mountains-
Including the following locations: Pony, Whitehall, Jeffers,
Monida Pass, Three Forks, Norris, Ennis, Willow Creek, Harrison,
McAllister, and Cameron
832 PM MDT Sat Apr 1 2023

...HIGH WIND WARNING IS CANCELLED...

Gusty strong winds have ended as the cold front has moved through 
our area.

$$

MTZ301>303-307-308-021745-
/O.CON.KTFX.HW.W.0015.000000T0000Z-230402T1800Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Pendroy, Cut Bank, Santa Rita,
Rogers Pass, East Glacier Park, Bynum, Choteau, Marias Pass,
Heart Butte, Babb, Dupuyer, Logan Pass, Ethridge, Kiowa, Saint
Mary, and Browning
832 PM MDT Sat Apr 1 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...Until Noon MDT Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ306-310>314-318-021745-
/O.CON.KTFX.HW.W.0015.230402T0600Z-230403T0000Z/
Northern Blaine County-Western and Central Chouteau County-Bears
Paw Mountains and Southern Blaine-Cascade County below 5000ft-
Judith Basin County and Judith Gap-Fergus County below 4500ft-
Snowy and Judith Mountains-
Including the following locations: Hobson, Stanford, Floweree,
Raynesford, Carter, Rocky Boy, Benchland, Fort Benton, Lewistown,
Hogeland, Great Falls, Chinook, Zurich, Windham, Harlem, Fort
Belknap, Hilger, Moccasin, and Geyser
832 PM MDT Sat Apr 1 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM 
MDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Snowy and Judith Mountains, Bears Paw Mountains and 
  Southern Blaine, Cascade County below 5000ft, Fergus County below 
  4500ft, Judith Basin County and Judith Gap, Northern Blaine County 
  and Western and Central Chouteau County.

* WHEN...From Midnight tonight to 6 PM MDT Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Webb
800 
WWUS75 KTFX 020913
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
313 AM MDT Sun Apr 2 2023

MTZ301>303-307-308-021800-
/O.CON.KTFX.HW.W.0015.000000T0000Z-230402T1800Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Ethridge, East Glacier Park,
Heart Butte, Cut Bank, Babb, Marias Pass, Kiowa, Browning,
Pendroy, Saint Mary, Rogers Pass, Choteau, Logan Pass, Bynum,
Santa Rita, and Dupuyer
313 AM MDT Sun Apr 2 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...Until Noon MDT today.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

$$

MTZ306-310>314-318-030000-
/O.CON.KTFX.HW.W.0015.000000T0000Z-230403T0000Z/
Northern Blaine County-Western and Central Chouteau County-Bears
Paw Mountains and Southern Blaine-Cascade County below 5000ft-
Judith Basin County and Judith Gap-Fergus County below 4500ft-
Snowy and Judith Mountains-
Including the following locations: Floweree, Zurich, Hobson,
Great Falls, Hogeland, Benchland, Lewistown, Fort Benton, Fort
Belknap, Moccasin, Raynesford, Geyser, Carter, Rocky Boy,
Chinook, Windham, Stanford, Hilger, and Harlem
313 AM MDT Sun Apr 2 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph.

* WHERE...Snowy and Judith Mountains, Bears Paw Mountains and 
  Southern Blaine, Cascade County below 5000ft, Fergus County below 
  4500ft, Judith Basin County and Judith Gap, Northern Blaine County 
  and Western and Central Chouteau County.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

$$

Brusda
336 
WWUS75 KTFX 021433
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
833 AM MDT Sun Apr 2 2023

MTZ301>303-307-308-021545-
/O.CAN.KTFX.HW.W.0015.000000T0000Z-230402T1800Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Bynum, Logan Pass, Babb,
Browning, Rogers Pass, Choteau, Cut Bank, Heart Butte, Saint
Mary, Dupuyer, Santa Rita, Kiowa, East Glacier Park, Marias Pass,
Pendroy, and Ethridge
833 AM MDT Sun Apr 2 2023

...HIGH WIND WARNING IS CANCELLED...

While gusty west winds continue today, strong winds are diminishing 
and gusts to 60 mph are no longer expected.

$$

MTZ310-312-313-021545-
/O.CAN.KTFX.HW.W.0015.000000T0000Z-230403T0000Z/
Western and Central Chouteau County-Cascade County below 5000ft-
Judith Basin County and Judith Gap-
Including the following locations: Floweree, Carter, Raynesford,
Hobson, Fort Benton, Moccasin, Windham, Stanford, Geyser,
Benchland, and Great Falls
833 AM MDT Sun Apr 2 2023

...HIGH WIND WARNING IS CANCELLED...

While gusty west winds continue today, strong winds are diminishing 
and gusts to 60 mph are no longer expected.

$$

MTZ306-311-314-318-030000-
/O.CON.KTFX.HW.W.0015.000000T0000Z-230403T0000Z/
Northern Blaine County-Bears Paw Mountains and Southern Blaine-
Fergus County below 4500ft-Snowy and Judith Mountains-
Including the following locations: Fort Belknap, Hogeland,
Lewistown, Hilger, Harlem, Rocky Boy, Chinook, and Zurich
833 AM MDT Sun Apr 2 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Snowy and Judith Mountains, Bears Paw Mountains and 
  Southern Blaine, Fergus County below 4500ft and Northern Blaine 
  County.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

* ADDITIONAL DETAILS...Localized  blowing and drifting snow are also 
  likely in an near the Bears Paw mountains, where light snow or 
  snow showers will continue through today.

$$

Hoenisch
274 
WWUS75 KTFX 022020
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
220 PM MDT Sun Apr 2 2023

MTZ306-311-314-318-022130-
/O.CAN.KTFX.HW.W.0015.000000T0000Z-230403T0000Z/
Northern Blaine County-Bears Paw Mountains and Southern Blaine-
Fergus County below 4500ft-Snowy and Judith Mountains-
Including the following locations: Fort Belknap, Hogeland,
Lewistown, Hilger, Harlem, Rocky Boy, Chinook, and Zurich
220 PM MDT Sun Apr 2 2023

...HIGH WIND WARNING IS CANCELLED...

Strong west winds will gradually diminish through the rest of this 
afternoon and evening and gusts to 60 mph are no longer expected. 
Areas of blowing and drifting snow across Blaine County will improve 
with decreasing winds late this afternoon and evening.

$$

Hoenisch

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 31, 11:55 PM MDT, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 31, 11:55 PM MDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1155 PM MDT Fri Mar 31 2023

.UPDATE...

No need for any significant updates to the current forecast.

Isolated showers developed this afternoon over the plains east
and northeast of Great Falls, but they have mostly diminished as
of 745 pm. Gusty westerly winds over the plains will decrease
slightly through the remainder of the evening, but they will
increase and become more southerly after midnight with the
approach of a Pacific cold front. Speaking of this front, the
adjustment made to the forecast through Saturday evening was to
change the precipitation wording to showers, as the instability
surrounding the front will make the precipitation less stratiform
and more convective in nature. No adjustments to the current
Watches and Advisories in effect.
-Coulston

&&

.SYNOPSIS...
Snow will continue to impact East Glacier region and parts of
southwest Montana through the weekend. A cold frontal passage
from west to east Saturday afternoon and early evening will
produce snow squalls with some embedded thunder and lightning,
along with sharply reduced visibility and strong wind gusts over
50 mph. Windy conditions continue from Saturday night into
Sunday, with below normal temperatures and scattered areas of
snow expected for the first half of next week.

&&

.AVIATION...
1155 PM MDT Fri Mar 31 2023 (01/06Z TAF Period)

By and large, expect mainly VFR conditions across North Central and
Southwestern Montana over the next 24 hours, save for a few ran/snow
showers at KBZN and KEKS Saturday evening. Otherwise, expect winds
to increase across the area through the day today, especially across
Southwestern Montana and at KCTB. Be alert for mountain waves area
wide, along with some periodic mountain obscuration from snow
showers across Southwestern Montana. Ludwig

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 615 PM MDT Fri Mar 31 2023/

The National Weather Service Great Falls Office forecast area
includes north-central, central and southwest Montana.

Tonight thru Sunday...

There are no changes to the hazards from the late morning update.
The Winter Storm Watch areas for Saturday were upgraded to a
Winter Weather Advisory. The High Wind Watch was expanded in
areal coverage from the respective adjacent High Wind Watches to
include the East Glacier zone as well as the Missouri Headwaters
public zones, where much of the Madison Valley and southern part
of the Missouri Headwaters public zones have greater than 90
percent chance of seeing sustained winds exceed 39 mph Saturday
afternoon just before cold frontal passage.

We continue to spin up messaging for the high potential for snow
squall activity during the late afternoon and/or early evening
hours Saturday in association with a cold front passage from west
to east across the region. At least a few embedded thunder and
lightning reports seem likely, as MUCAPE values approach 400-600
J/kg in association with the expected squall line.

For Saturday night into Sunday, the highest NBM probabilities for
sustained winds exceeding 34 kts (>39 mph), and wind gusts
exceeding 48 kts (55 mph) and 56 kts (64 mph), are located along
the Rocky Mountain Front and the adjacent Northern High Plains
public zone, with generally sub-80 percent probabilities across
the remainder of north-central Montana. However, with >48 kt
probabilities in the 40- 70 percent range, we will with this
afternoon's package keep the High Wind Watch as is. CC

Monday through Friday...

The last in series of upper level disturbances moves through the
area from Monday into Tuesday. Periods of snow are looking likely
over Southwest and Central MT. At this time, the snow amounts at
lower elevations looks to be mostly less than an inch, with 3 to
8 inches in the mountains. Some winter highlights will likely be
needed for this event as well. Afternoon temperatures will remain
below normal to start the week, but with drier/more mild air
moving into the CWA by the end of the week, afternoon
temperatures will start to climb back to towards seasonal normals
by Friday. Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  31  50  29  42 /  10  50  10  10
CTB  27  44  26  37 /  20  40  10  20
HLN  30  50  27  41 /  10  80  40  20
BZN  23  43  18  35 /  20  60  70  20
WYS  17  36   9  31 /  70  90  90  60
DLN  27  41  21  34 /  10  70  50  20
HVR  25  44  26  37 /  10  30  20  50
LWT  28  48  25  37 /  10  30  50  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from midnight tonight to 6 AM MDT Sunday
for East Glacier Park Region.

High Wind Watch from late Saturday night through Sunday
afternoon for Bears Paw Mountains and Southern Blaine-Cascade
County below 5000ft-Eastern Pondera and Eastern Teton-Eastern
Toole and Liberty-Fergus County below 4500ft-Hill County-Judith
Basin County and Judith Gap-Northern Blaine County-Snowy and
Judith Mountains-Western and Central Chouteau County.

High Wind Watch from Saturday evening through Sunday morning for
East Glacier Park Region-Eastern Glacier, Western Toole, and
Central Pondera-Northern High Plains-Southern High Plains-
Southern Rocky Mountain Front.

Winter Weather Advisory from 6 AM Saturday to midnight MDT
Saturday night for Gallatin and Madison County Mountains and
Centennial Mountains.

High Wind Watch from Saturday morning through Saturday evening
for Madison River Valley-Missouri Headwaters-Ruby Mountains and
Southern Beaverhead Mountains.

Winter Weather Advisory from noon Saturday to midnight MDT
Saturday night for Northwest Beaverhead County.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:09 PM MDTSnow Squall WarningTFXLewis and Clark51 min
Apr 1, 2:53 PM MDTSpecial Weather StatementTFXLewis and Clark37 min
Apr 1, 3:03 PM MDTSpecial Weather StatementTFXLewis and Clark27 min
Apr 1, 3:35 PM MDTSpecial Weather StatementTFXCascade25 min
Apr 1, 3:44 PM MDTSpecial Weather StatementTFXJefferson46 min
Apr 1, 3:48 PM MDTSpecial Weather StatementTFXCascade42 min
Apr 1, 4:01 PM MDTSnow Squall WarningTFXBroadwater, Jefferson, Madison21 min
Apr 1, 4:15 PM MDTSpecial Weather StatementTFXBeaverhead30 min
Apr 1, 4:20 PM MDTSpecial Weather StatementTFXBroadwater, Jefferson, Meagher40 min
Apr 1, 4:26 PM MDTSpecial Weather StatementTFXChouteau34 min
Apr 1, 4:47 PM MDTSpecial Weather StatementTFXJudith Basin58 min
Apr 1, 4:51 PM MDTSpecial Weather StatementTFXBroadwater, Meagher54 min
Apr 1, 4:59 PM MDTSpecial Weather StatementTFXBeaverhead, Gallatin, Madison61 min
Apr 1, 5:40 PM MDTSpecial Weather StatementTFXHill35 min
Apr 1, 5:44 PM MDTSpecial Weather StatementTFXChouteau, Fergus, Judith Basin61 min

Nearby

High Wind Warnings in Montana, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.